Operator representation of sectorial linear relations and applications

Research output: Contribution to journalArticle

Abstract

Let ℋ be a Hilbert space with inner product 〈⋅,⋅〉 and let T be a non-densely defined linear relation in ℋ with domain D(T). We prove that if T is sectorial then it can be expressed in terms of some sectorial operator A with domain D(A)=D(T) and that T is maximal sectorial if and only if A is maximal sectorial in D(T)¯. The operator A has the property that for every u∈D(A) and every v∈D(T) and any u′∈T(u), 〈Au,v〉=〈u′,v〉. We use this representation to show that every sectorial linear relation T is form closable, meaning that the form associated with T has a closed extension. We also prove a result similar to Kato’s first representation theorem for sectorial linear relations. Unlike the results available in the literature, we do not assume that the graph of the linear relation T is a closed subspace of H×H.

Original languageEnglish
Pages (from-to)1-16
Number of pages16
JournalJournal of Inequalities and Applications
Volume2015
Issue number1
DOIs
Publication statusPublished - 2015

Fingerprint

Linear Relation
Hilbert spaces
Operator
Sectorial Operator
Closed
Representation Theorem
Scalar, inner or dot product
Hilbert space
Subspace
If and only if
Graph in graph theory

Keywords

  • linear form
  • numerical range
  • sectorial linear relation

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics
  • Discrete Mathematics and Combinatorics

Cite this

Operator representation of sectorial linear relations and applications. / Wanjala, Gerald.

In: Journal of Inequalities and Applications, Vol. 2015, No. 1, 2015, p. 1-16.

Research output: Contribution to journalArticle

@article{bb5bf82aba6244928ecb1b4d4e9ba438,
title = "Operator representation of sectorial linear relations and applications",
abstract = "Let ℋ be a Hilbert space with inner product 〈⋅,⋅〉 and let T be a non-densely defined linear relation in ℋ with domain D(T). We prove that if T is sectorial then it can be expressed in terms of some sectorial operator A with domain D(A)=D(T) and that T is maximal sectorial if and only if A is maximal sectorial in D(T)¯. The operator A has the property that for every u∈D(A) and every v∈D(T) and any u′∈T(u), 〈Au,v〉=〈u′,v〉. We use this representation to show that every sectorial linear relation T is form closable, meaning that the form associated with T has a closed extension. We also prove a result similar to Kato’s first representation theorem for sectorial linear relations. Unlike the results available in the literature, we do not assume that the graph of the linear relation T is a closed subspace of H×H.",
keywords = "linear form, numerical range, sectorial linear relation",
author = "Gerald Wanjala",
year = "2015",
doi = "10.1186/s13660-015-0581-z",
language = "English",
volume = "2015",
pages = "1--16",
journal = "Journal of Inequalities and Applications",
issn = "1025-5834",
publisher = "Springer Publishing Company",
number = "1",

}

TY - JOUR

T1 - Operator representation of sectorial linear relations and applications

AU - Wanjala, Gerald

PY - 2015

Y1 - 2015

N2 - Let ℋ be a Hilbert space with inner product 〈⋅,⋅〉 and let T be a non-densely defined linear relation in ℋ with domain D(T). We prove that if T is sectorial then it can be expressed in terms of some sectorial operator A with domain D(A)=D(T) and that T is maximal sectorial if and only if A is maximal sectorial in D(T)¯. The operator A has the property that for every u∈D(A) and every v∈D(T) and any u′∈T(u), 〈Au,v〉=〈u′,v〉. We use this representation to show that every sectorial linear relation T is form closable, meaning that the form associated with T has a closed extension. We also prove a result similar to Kato’s first representation theorem for sectorial linear relations. Unlike the results available in the literature, we do not assume that the graph of the linear relation T is a closed subspace of H×H.

AB - Let ℋ be a Hilbert space with inner product 〈⋅,⋅〉 and let T be a non-densely defined linear relation in ℋ with domain D(T). We prove that if T is sectorial then it can be expressed in terms of some sectorial operator A with domain D(A)=D(T) and that T is maximal sectorial if and only if A is maximal sectorial in D(T)¯. The operator A has the property that for every u∈D(A) and every v∈D(T) and any u′∈T(u), 〈Au,v〉=〈u′,v〉. We use this representation to show that every sectorial linear relation T is form closable, meaning that the form associated with T has a closed extension. We also prove a result similar to Kato’s first representation theorem for sectorial linear relations. Unlike the results available in the literature, we do not assume that the graph of the linear relation T is a closed subspace of H×H.

KW - linear form

KW - numerical range

KW - sectorial linear relation

UR - http://www.scopus.com/inward/record.url?scp=84923227268&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84923227268&partnerID=8YFLogxK

U2 - 10.1186/s13660-015-0581-z

DO - 10.1186/s13660-015-0581-z

M3 - Article

VL - 2015

SP - 1

EP - 16

JO - Journal of Inequalities and Applications

JF - Journal of Inequalities and Applications

SN - 1025-5834

IS - 1

ER -